Choreiform movements have been reported with stimulant medications, especially in adults. have been mainly reported in adults and with the use of higher doses of amphetaminergic compounds [2-4]. Since medication treatment is crucial for school-age children with ADHD, strategies should be established for the rare cases where stimulants cause and/or worsen chorea symptoms. Hereby, we present the case of a 6-year-old male with acute rheumatic fever (ARF) who had exacerbation of chorea after starting long-acting MPH which resolved with switching to atomoxetine (ATX). CASE A 6-year old boy was admitted to our clinic with the complaints of attention difficulties, hyperactivity, impulsivity and aggression to peers. His psychiatric evaluation and the parent-rated and teacher-rated scales both indicated an ADHD-combined type diagnosis. Conners Teacher Rating Scale Score (CTRS) on admission to clinic was 45  while the Turgay DSM-IV Disruptive Behavior Disorders Rating Scale parent form (T-DSM-IV-S)  total score was 48 with a hyperactivity subscale score of 24 and an attention deficit subscale score of 24. Evista pontent inhibitor His developmental background was reported to become normal. His health background revealed that he previously a streptococcal RAF1 infections 14 months back and subsequently have been identified as having ARF. As an indicator of ARF, he previously Evista pontent inhibitor Sydenham stiffness and chorea at hand joint parts but he didn’t have got any cardiac or skin damage. In his neurologic evaluation, Sydenhams chorea was evident with mild unintentional actions in the hands and throat. Because the medical diagnosis of Sydenham and ARF chorea, individual was on haloperidol 1.5 mg/day, valproate 500 mg/day and 1.200.000 IU benzilpenisilin once in 3 weeks. He previously no previous entrance to kid psychiatry, no past history of seizures or any various other medical ailments. For the treating ADHD, osmotic-release dental program (OROS) MPH was prepared to start and the individual was described pediatrics department. Following the acceptance of medicine by pediatrics section, OROS MPH was were only available in the dosage of 18 mg/time. Three times after MPH treatment, individual was admitted to your clinic using the problems of worsening of chorea. In his scientific evaluation, a proclaimed upsurge in chorea symptoms was seen in arms. Furthermore, chorea symptoms had been noticed to emerge in hip and legs, which were not really present before MPH treatment. The Chorea Strength Scale rating was 12 on preliminary admission to center and risen to 27 after MPH treatment. Because of an exacerbation of chorea, MPH treatment was discontinued. On the 2-week-follow-up, sufferers chorea symptoms resolved back to the level before MPH treatment. At this follow-up, the chorea intensity scale score was found to be 11. After the discontinuation of MPH, no additional medication was initiated for 2 weeks. Thereafter, ATX was started in the dose of 10 mg/day (0.5 mg/kg/day). Ten days follow-up on ATX treatment revealed a moderate improvement in ADHD symptoms with no worsening in chorea symptoms. The chorea intensity scale score was 9; while CTRS score was 40 and T-DSM-IV-S total score was 36, with a hyperactivity subscale score of 19 and an attention deficit subscale score of 17. ATX dose was gradually increased to 18 mg and 25 mg/day in 3 weeks. Patient was reported to have moderate improvement in ADHD symptoms and no worsening was reported in chorea. The chorea intensity scale score was 9; while CTRS score was 37 and T-DSM-IV-S total score was 28. Physique 1 shows the changes in Chorea Intensity Level scores during MPH and ATX treatments. Open in a separate windows Fig. 1 Changes in Chorea Intensity Scale scores during treatments.ADHD, attention deficit hyperactivity disorder; MPH, methylphenidate; ATX, atomoxetine. Conversation In this case statement, the starting of long-acting MPH resulted in a marked exacerbation of chorea in a 6-year-old male with ARF. Thereafter, MPH was discontinued and ATX was initiated. ATX treatment was not found to be linked with worsening of chorea. Moreover, chorea symptoms were slightly decreased with ATX use. To the best of our knowledge, this is the first case which showed an exacerbation of chorea with MPH which resolved with switching to ATX. The Evista pontent inhibitor mechanism of action of both medications should be taken into account when.